Doctor insights on:
Drowsiness = feeling sleepy/ feeling the need to sleep.
Yes: Claritin is a second generation antihistamine which causes much less drowsiness than first generation antihistamine, like benadryl (diphenhydramine). The number of people who feel drowsy on Claritin is so low that it is labeled "non-drowsy". But each of us is unique. I have plenty of patients who feel drowsy on claritin, especially petite women. ...Read moreSee 1 more doctor answer
Drowsiness = feeling sleepy/ feeling the need to sleep.
Paradoxical effect: People often feel groggy and less rested in the morning after taking benadryl (diphenhydramine). Sleep is composed of repetitive cycles of non-rem and rem sleep. Dreams during rem sleep tend to be vivid, visual and story-like. It is thought that Benadryl (diphenhydramine) affects our rem sleep, possibly by decreasing it. Why decreased rem sleep causes vivid dreaming is a mystery, but it can. It's also common with antidepressants. ...Read moreSee 1 more doctor answer
Yes but: A decongestant is often added to antihistamine and would counteract some of the drowsy effects but that is not a good solution. There are at least two other non-drowsy antihistamines available and steroid nasal spray actually works far better without the drowsy effect. If your only choice is a sedating antihistamine, take it an hour before you go to bed instead of the morning. ...Read more
Enters the brain: The molecular structure of benedryl allows it to enter the brain where it can interfere with the chemicals that transfer messages between brain cells. In most people it causes drowsiness, in some it will cause the opposite. Newer antihistamines like loritadine & fexofinadine have molecular structures that prevent entry into the brain, so they don't make you drousy. ...Read more
Pretty rare: Drowsiness & fatigue are reported by ~2% of users. Headache, abdominal pain, sore throat, diarrhea have been reported. Rare but reported side-effects include liver damage, seizures, & low platelet counts. I have been in practice for 29 years and have occasionally seen drowsiness, headache and abdominal pain associated with Claritin (loratadine) but none of the others so far and its a very commonly used drug. ...Read more
Treating hay fever without medicine? Are there any natural treatments that work? I’ve tried all kinds of different medicines and they just don’t work for me. The only one that kind of works makes me so drowsy it’s not worth it. I’m hoping there’s somethin
What's the efficacy of sulpiride - dogmatil- in treatment of interupted sleep and daytime drowsiness ? Does it cause impotence . Iam 21 y ?
Can't tell: It depends on the dose and how your body responds to them since either is sedating to a degree. ...Read more
My son 23 y. Old .He suffer ftom depression since 3 years on cipralex 20 mg.He is not cured so his doctor add remeron (mirtazapine) 30 mg.He is now drowsy and tierd
My son 23?: First medication help control the symptoms but ther r not necessary cure. In addition medication only work 45 percent of the time , while medication and therapy works 85 percent of the time , so have him see a therapist also. Remeron (mirtazapine) can cause sedation but the longer he take it the less side effect he will experience . In addition if u have any family history of bipolar tell u dr. About it. ...Read moreSee 2 more doctor answers
How well do you: Sleep at night. Try these sleep hygiene tips. 1. Keep regular bed ; wakening time (includes weekends). Get up same time daily. 2. Make a regular, relaxing bedtime routine: warm bath or shower, aromatherapy, reading, or listening to gentle music. 3. Sleep in dark, quiet, cool room w comfortable mattress ; pillows. 4. Use bedroom only for sleep ; sex. Put work materials, computers, ; tvs in. ...Read moreSee 1 more doctor answer
Common effect: Benedryl is one of the most common products in over the counter sleep aids. It works quickly & well for allergies, but if you read the small print on most bottles it warns you of this effect. Occasionally some people get the opposite effect & get hyper on it, but that is far less common than the sedation. It actually enters your brain & messes with the neuro-transmitters. ...Read more
Yes it can: It depends on u age.Get a more detailed answer ›
Probably not: Unless caused by sleep deprivation then the answer would be yes. If you are too sleepy all the time you should talk to your doctor. Your meds could be the reason, your sleep hygeine, not enough sleep, other medical causes too. A work up might be in order and you deserve a good listening to and some answers for why you are so sleepy. ...Read more
Yes, esp w/ Zoloft!: Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome - definitely check with your doctor! it can be a bad interaction - take it seriously. Good luck - i hope it's nothing and you feel better soon, but do check it out. ...Read moreSee 1 more doctor answer
My 90 mother, with no other underlining conditions, gets vertigo. i give her the meclizine and it goes away but she gets really drowsy. what to do?
Quality not quantity: Drowsiness despite getting "a lot of sleep" can be due poor quality of sleep. One feels most rested when they get good quality, deep, restful sleep. See your doctor as there can be many reasons why one gets sufficient quantity but insufficient quality of sleep. ...Read moreSee 1 more doctor answer
I have bad allergies and i work summer camp. Is there any OTC allergy med i can take that will decongest me but won't make me feel too drowsy?
Any insight on how to help a friend that's been addicted to drugs and experiencing racing and intrusive thoughts, trouble sleeping, drowsiness & anxiey?
Yes but: Each culture defines what its usual forms of acceptable parenting include. Within the American culture, you may be carted off to jail for child endangerment if your neighbor reports this kind of "parenting". Less so if you slapped the kids rear end, but you cross the wrong taboo here and you will need a lawyer. ...Read moreSee 3 more doctor answers
Depends: If you have a doctor's note (work excuse signed by the doctor), you should be ok provided it's a reasonable amount of time. The rest is between you and your boss. ...Read more